Alert archive / Oklahoma / Wind Advisories in 2005
Wind Advisory 17, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Dec 24, 2005, 4:15 AM CST for 36 counties in Oklahoma; 8 counties in Texas. It took effect at Dec 24, 2005, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2005, 4:15 AM CST (10:15 UTC)
- In effect from
- Dec 24, 2005, 9:00 AM CST
- Expired
- Dec 24, 2005, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Norman, OK
All 44 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 89 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 241015 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 415 AM CST SAT DEC 24 2005 ...WIND ADVISORY TODAY FOR WESTERN AND CENTRAL OKLAHOMA AND ALL OF WESTERN NORTH TEXAS... .STRONG NORTHWEST WINDS WILL BE SEEN FOR MUCH OF THE DAY TODAY ACROSS THE WESTERN HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. SUSTAINED WIND SPEEDS AVERAGING 25 TO 35 MPH...WITH GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS ARE FORECAST TO DECREASE LATE THIS AFTERNOON...ESPECIALLY OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. OKZ004>007-009>012-014>019-021>025-027>029-033>041-044>046-050- 051-TXZ083>090-241815- /O.NEW.KOUN.WI.Y.0017.051224T1500Z-051225T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON- JEFFERSON-CARTER-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... ELK CITY...SAYRE...BURNS FLAT...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...MARIETTA... MADILL...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 415 AM CST SAT DEC 24 2005 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM THIS AFTERNOON. NORTH TO NORTHWEST WINDS WILL INCREASE THIS MORNING AND REACH SPEEDS OF 30 TO 35 MPH WITH HIGHER GUSTS. THE STRONGEST WINDS ARE EXPECTED DURING THE EARLY TO MID-AFTERNOON HOURS...BEFORE DECREASING TOWARD SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AT OR ABOVE 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11/06
1 follow-up statement
000 WWUS74 KOUN 241755 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT FOR WESTERN AND CENTRAL OKLAHOMA AND ALL OF WESTERN NORTH TEXAS... .A BROAD...STRENGTHENING LOW PRESSURE SYSTEM WAS CENTERED AROUND NORTHEAST OKLAHOMA...SOUTHEAST KANSAS...AND WESTERN MISSOURI. THE PRESSURE GRADIENT AROUND THIS STORM WAS CREATING STRONG GUSTY WINDS OVER OKLAHOMA AND NORTH TEXAS. THE LOW WILL MOVE SLOWLY SOUTHEAST THIS AFTERNOON...AND EXIT THE REGION OVERNIGHT. OKZ004>007-009>012-014>019-021>025-027>029-033>041-044>046-050- 051-TXZ083>090-250000- /O.CON.KOUN.WI.Y.0017.000000T0000Z-051225T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON- JEFFERSON-CARTER-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... ELK CITY...SAYRE...BURNS FLAT...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...MARIETTA... MADILL...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 1155 AM CST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL REMAIN IN PLACE OVER MUCH OF THE REGION THROUGH LATE AFTERNOON. SUSTAINED WINDS 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON. WINDS WILL DECREASE SLOWLY AFTER 4 PM...THEN MORE RAPIDLY AFTER 6 PM...TURNING LIGHT OVERNIGHT. THE STRONG WINDS THIS AFTERNOON WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WORST CROSS WINDS WILL AFFECT WEST TO EAST OR SOUTHWEST TO NORTHEAST ORIENTED ROADS SUCH AS INTERSTATE 40 AND 44. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 23, 11:42 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Dec 23, 11:42 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1142 PM CST FRI DEC 23 2005
.DISCUSSION...A DEEPENING UPPER LEVEL STORM OVER KANSAS HAS PROVEN
TO BE EFFICIENT AT WRINGING OUT MID LEVEL MOISTURE THIS EVENING.
STEEP LAPSE RATES ARE ALSO CONTRIBUTING TO SOME WEAK ELEVATED
INSTABILITY...AND A FEW LIGHTNING STRIKES HAVE BEEN NOTED IN
CENTRAL OKLAHOMA. SEEING THIS AND SEVERAL MESONET SITES REPORTING
MEASURABLE PRECIP...DECIDED AN UPDATE WAS IN ORDER. A COMBINATION
OF THE LEFT FRONT JET QUADRANT AND DIFFERENTIAL VORTICITY
ADVECTION SHOULD AID FURTHER DEVELOPMENT OF LIGHT RAIN AND
ISOLATED THUNDER INTO SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS...ALTHOUGH ACCUMULATIONS WILL CONTINUE TO BE LIGHT.
ALSO RAISED LOW TEMPS A FEW DEGREES OWING TO CLOUD AND UPSTREAM
OBSERVATIONS...BUT TONED DOWN THE WINDS A BIT FOR THE REST OF
TONIGHT...AS THE HIGHER GUSTS HAVE ONLY BEEN SPORADIC THE LAST
SEVERAL HOURS. WINDS WILL DEFINITELY BE PICKING UP AFTER
SUNRISE...THOUGH. CURRENT DATA SUGGEST A SOLID WINDY DAY...AND
BORDERLINE WIND ADVISORY CRITERIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 42 55 32 59 / 30 0 0 0
HOBART OK 41 59 32 63 / 20 0 0 0
WICHITA FALLS TX 44 62 35 64 / 20 0 0 0
GAGE OK 38 56 27 63 / 10 0 0 0
PONCA CITY OK 40 51 30 56 / 20 20 10 0
DURANT OK 47 58 40 60 / 30 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR OKZ033-OKZ036-OKZ037-
OKZ044-OKZ045.
TX...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR TXZ083-TXZ084-TXZ085-
TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
BURKEHazardous weather outlook, Dec 23, 7:08 PM CST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CST FRI DEC 23 2005
OKZ004>048-050>052-TXZ083>090-241300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
DRY AIR AT LOW LEVELS WILL CONTINUE TO KEEP THE ATMOSPHERE
RELATIVELY STABLE OVERNIGHT. A STRENGTHENING UPPER LEVEL STORM
SYSTEM...MOVING SOUTHEAST FROM THE CENTRAL AND NORTHERN
PLAINS...WILL RESULT IN COOLING ALOFT THAT MAY RESULT IN SOME WEAK
ELEVATED INSTABILITY LATER TONIGHT. THERE WILL BE A POSSIBILITY OF
ONE OR TWO LIGHTNING STRIKES TONIGHT ACROSS NORTHERN OKLAHOMA...BUT
THE CHANCES OF ANY ORGANIZED THUNDERSTORM DEVELOPMENT ARE EXTREMELY
LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY DECEMBER 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NORTH TO NORTHWEST WINDS WILL INCREASE OVERNIGHT...ESPECIALLY
ACROSS WESTERN AND NORTH CENTRAL OKLAHOMA. WIND SPEEDS OF 20 TO 30
MPH WILL BE POSSIBLE LATER TONIGHT...WITH HIGHER GUSTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
NORTH TO NORTHWEST WINDS WILL AVERAGE 20 TO 35 MPH ACROSS MUCH OF
OKLAHOMA AND NORTH TEXAS ON SATURDAY...WITH HIGHER GUSTS LIKELY. THE
WINDS WILL LIKELY CAUSE DRIVING PROBLEMS FOR HIGH PROFILE VEHICLES
DUE TO THE POTENTIAL FOR STRONG CROSSWINDS.
STRONG WINDS WILL COMBINE WITH DRY VEGETATION AND RELATIVELY DRY AIR
TO CREATE VERY HIGH TO EXTREME FIRE DANGER ON SATURDAY...ESPECIALLY
OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. LIGHTER WINDS ARE
EXPECTED CHRISTMAS DAY...BUT GUSTY SOUTHERLY WINDS AND WARMER
WEATHER ON MONDAY WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
ON SATURDAY.
24Nearby
Wind Advisories in Oklahoma, 2005Wind Advisories in Texas, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.